How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 6240
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I have been taking some medication for 7 days and have upped

This answer was rated:

Hello I have been taking some medication for 7 days and have upped the dose as was told by my doctor a couple of days ago I started to have difficulty swallowing throat swollen, felt like a lot of mucus in throat felt sick sweating lots - have looked at back of throat and can see it is swollen. I have had something similar before and headed to a and e and it was an adverse reaction to medication - I stopped the medication last night and although feel slightly better not a lot - still difficult to swallow and still swollen - I took anti histamines hoping they would help. I just wondered if I should go to the a and e tonight as symptoms aren’t getting any better although they aren’t getting worse - I have recently been diagnosed diabetic and the reason i was taking the Gabapentin was due to the fact I have a bulging disc resting on a nerve which is causing considerable pain in my leg enough to stop me walking and also the possibility of diabetic neuropathy that is waiting to be checked out thank you kim weir
JA: What medications do you take daily? Are you allergic to any medications?
Customer: am allergic to coding and morphine I take quite a bit daily at the moment I will get them out
JA: Anything else in your medical history you think the Doctor should know?
Customer: I am on amlodipine 5mg once a day

Hello! My name is Dr.Ehtisham. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Do you have any shortness of breath or chest tightness?

This happened after increasing dose of gabapentin?

Regards

Customer: replied 7 days ago.
Hello yes have been taking Gabapentin for a week gradually increasing - short of breath when moving not when resting

Thanks for the details

I think you should continue with anti-histamine and withhold the gabapentin

Hopefully that will be fine and you will not be required to go to the A&E

Just in case if you develop any chest tightness,wheezing or shortness of breath then you must visit the hospital

Please do let me know if you have any other question

Regards

Customer: replied 7 days ago.
Thank you very much regards Kim

You are welcome

Please do let me know if you have any other question

If done please leave a 5-stars rating to give me credit for my service

Regards

DR. EHTISHAM and 3 other Medical Specialists are ready to help you